Thyroid UK

Does anyone take levo in 2 seperate doses in the day to help with cortisol levels?

Just wondered if anyone takes levo 2 times a day to help with cortisol, so like 50mcg in a morning and 50mcg at night.... just trying to figure things out, iv tried lots of things including getting all my vitamins high and cant seem to increase to 100mcg (taken in one dose) without severe mental disturbances!!

P.s.. was fine on 100mcg of levo for 9 years!!

Something has changed!! Trying to figure out what causes a high tsh and high ft4!

11 Replies
oldestnewest

Hiya,

Oh I’m so happy you posted this! I was literally about to post a similar q.

If taking all in one go surely that’s a big spike of thyroxine in the bloodstream? I know it’s a storage hormone and will stay for about 9 hours but I am crazy starved after taking it in the morning and it does seem a lot?

Did wonder if splitting dose might be a good idea? I tried taking it all at night and it actually seemed to help- so I am wondering if it is cortisol related too? I do think I have cortisol issues but adrenals never tested.

Hope someone can give us an idea

1 like
Reply

Hi :-) yes im in the same boat, after trying everything even going up in small tiny doses but each time i get to 100mcg i get really bad mental side effects... but 75 is not enough...

I too havent had the cortisol test because i cant afford it!!..

But do think i have spikes of cortisol levels through the day, and also think 100 in one go causes spikes if u have adrenal issues..

But wanted to ask the experts :-)

Reply

I'm not an expert by any stretch of the imagination, but with thyroxine being T4 which is a storage hormone, I'd be surprised that it would affect cortisol levels. Hopefully someone more in the know will reply.

The other possibility, which I think I've already mentioned to you, is that if your body doesn't convert T4 to T3 very well, then it can convert T4 to reverse T3 instead. I think that's what was happening with me, which is why I introduced T3. And I do feel better for it. Still a long way to go, but definitely better than on increased levothyroxine!

There are lots of reasons for not converting well - you need certain nutrients - I think selenium is one of them. Or stress, or illness, or dieting, for example, can all cause problems. Maybe something has changed for you, that you no longer get on well with just levo.

1 like
Reply

But do u feel reverse T3?

Reply

I don't think I FELT it. What I did feel though was really awful on levo. I kept asking why I felt worse, until eventually a couple of people responded that it could be that I wasn't converting well, which would mean that the T4 was converting to RT3 instead. If you have a test done which shows your fT4 and fT3 you can look at the ratio to see how well you're converting.

Have a read of Diogenes' comment and onwards on this post of mine: healthunlocked.com/thyroidu... This is what started me adding in some T3 and reducing my T4.

I've gradually increased my T3 and at the moment am not taking any T4, although I will reintroduce some at some point. My raised cholesterol levels have also decreased since doing this, so I think there is definitely something in it!

1 like
Reply

I don't think RT3 is bad in itself. It has a biological function in the body. It's just that if you aren't converting T4 to T3 very well, it converts to RT3 instead.

Reply

Thats great news, im glad your on the mend :-) ...

Its weird after 5 days of an increase to 100mcg i suffer with mental side effects such as anxiety and depression and detachment its hell.....

I feel like my adrenals are off as i dont really suffer physically unless im on 75 then i get aches and breathlessness

Reply

I felt ok on 50mcg and previously on 50/25 alternate days since 2013. As soon as I increased it to 75mcg, I felt noticeably and significantly worse. I soldiered on, increasing it to 100, feeling ghastly, but thinking I had to get my fT4 to near the top of the range. Low mood, low energy, total brain fog, I felt like a zombie. Yes, detachment is a good word - I didn't feel any sense of connection with anything.

It was only when I reduced the levo down, and then stopped, that I felt a lot better. I still don't feel great and still have symptoms, but I feel more human again.

T3 has been used to treat depression, did you know that?

1 like
Reply

Yes i do, thats the main reason i tried it...

I bought some tiromel t3 from turkey a bit back, i took it for 2 weeks starting at 2.5mcg then up to 5mcg a day, but unfortunetly i felt more depressed and anxious and also starting feeling really angry with everyone!!..

Now im not dismissing t3 as maybe tiromel doesnt agree with me, as i know all to well some levo brands dont suit me so coukd be that...

When i see my third nhs endo on the 1st of may, if he were to offer it me i would definitely give it another go no doubt...

Im just trying different options of taking levo at the moment before i see him, just so i can tell him i have tried and done everything to help myself and my body!..

Reply

Taking a small amount of T3 can depress TSH which makes conversion of T4 to T3 favor rT3. In order to see benefit from taking T3, you may need to take more T3 and less Levo. You don't feel rT3, but what you notice is that you don't feel the effect of T3. Depressed, tired, etc...

2 likes
Reply

I reduced to 75 of levo i was on alternate of 100 and 75 but still undermedicated as tsh was still high with a high ft4...

And added in 2.5mcg of t3 the increased to 5mcg a day afyer 5 days...

Maybe u are right sounds logical...

Im seeing a supposedly great endo on the 1st of may so will see what he says about my high ft4 and high tsh, no doubt compliance will be mentioned!! Tut tut...

In the mean time im trying out taking 75 levo in the morning and 25 levo at night...

Either way at least i can say i have trued everything to stable my levels...

Reply

You may also like...